Complexity of trajectories in rectangular billiards

Baryshnikov Yu. Baryshnikov

Research output: Contribution to journalArticle

38 Citations (Scopus)

Abstract

To a trajectory of the billiard in a cube we assign its symbolic trajectory-the sequence of numbers of coordinate planes, to which the faces met by the trajectory are parallel. The complexity of the trajectory is the number of different words of length n occurring in it. We prove that for generic trajectories the complexity is well defined and calculate it, confirming the conjecture of Arnoux, Mauduit, Shiokawa and Tamura [AMST].

Original languageEnglish
Pages (from-to)43-56
Number of pages14
JournalCommunications in Mathematical Physics
Volume174
Issue number1
DOIs
Publication statusPublished - Nov 1 1995
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Complexity of trajectories in rectangular billiards'. Together they form a unique fingerprint.

  • Cite this